Wisconsin, 2004

Flood in Wisconsin, July 1 to 6, 2004

July 1 to 6, 2004 · NWS GRB · 1 event in 1 county or zone

A period of relatively dry weather from late June into early July caused the flooding of the Fox river around Eureka and Omro in southwest Winnebago county to gradually subside. Flooding in that area started on June 15th and finally came to an end on July 7th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A period of relatively dry weather from late June into early July caused the flooding of the Fox river around Eureka and Omro in southwest Winnebago county to gradually subside. Flooding in that area started on June 15th and finally came to an end on July 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 30, 1:15 PM CST, 10 hours 45 minutes earlier.

Area forecast discussion, Jun 30, 1:15 PM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT WED JUN 30 2004

.SHORT TERM...TONIGHT AND THURSDAY...MAIN FCST CONCERN IS POTENTIAL FOR
SVR TSTMS THIS EVG.

MSAS ANALYSIS SHOWED A COLD FRONT DROPPING SE THROUGH N MN/WSTRN LK SUP.
MDT INSTABILITY WAS IN PLACE OVER N WI IN ADVANCE OF THE FRONT...WITH
CAPES AROUND 1500 J/KG AND LIS -2 TO -4. SHEAR APPEARS TO BE MARGINAL
FOR SUPERCELL DEVELOPMENT...BUT SVR MULTICELL STORMS WITH DAMAGING WIND
AND LARGE HAIL LOOK LIKE A GOOD BET OVER N WI THIS EVG. A SVR TSTM WATCH
HAS BEEN ISSUED FOR PARTS OF NC/NE WI UNTIL 9 PM. FRONT WILL CONTINUE TO
SAG SOUTH TONIGHT...WITH THE CHC OF STORMS ACCOMPANYING IT. THREAT OF
SVR STORMS SHOULD DECREASE AFTER SUNSET...AS DAYTIME INSTABILITY
WEAKENS.

WILL KEEP A CHC OF SHOWERS OVER C/EC WI THU MORNING...THEN GO WITH A DRY
FCST FOR THE REST OF THE DAY. DEVELOPING NE-E WIND FLOW WILL BRING
COOLER AIR INTO THE RGN...WITH THE MOST PRONOUNCED COOLING NOTED NEAR
LK MICH.

.LONG TERM...THURSDAY NITE THRU NEXT WENESDAY. FCST FOCUS STILL ON PCPN
CHCS THIS UPCOMING HOLIDAY WEEKEND.

ETA AND GFS IN GOOD ENOUGH AGREEMENT FOR PRECIPITATION EVEN THOUGH THEY
DIFFER ON PLACEMENT AND INTENSITY OF PRESSURE SYSTEMS THROUGH SATURDAY.

HIGH PRESSURE WILL SETTLE OVER THE WESTERN GREAT LAKES THURSDAY NIGHT.
THE HIGH WILL CLEAR MOST OF THE CLOUDS OUT AND BRING LIGHT WINDS
ALLOWING FOR RADIATIONAL COOLING AS TEMPERATURES FALL WELL INTO THE 50S
ACROSS THE CWA. A FEW LOCATIONS IN THE NORTHERN CWA COULD GET INTO THE
UPPER 40S. THE HIGH WILL SLOWLY MOVE EASTWARD INTO THE CENTRAL GREAT
LAKES DURING THE DAY ON FRIDAY. AN APPROACHING FRONTAL BOUNDARY WILL
INCREASE CLOUDS FROM WEST TO EAST DURING THE DAY AS SOUTH WINDS BRING
WARM AIR AND MOISTURE IN FROM THE SOUTH.

THE FRONTAL BOUNDARY WILL MOVE INTO THE EASTERN PLAINS FRIDAY NIGHT.
THIS WILL BRING A CHANCE FOR SOME SHOWERS AND THUNDERSTORMS AHEAD OF THE
FRONTAL BOUNDARY. A BETTER CHANCE FOR PRECIPITATION WILL COME DURING THE
DAY ON SATURDAY AS A PRE-FRONTAL TROF AND 500MB VORT MAX SWING THROUGH
THE CWA. THESE FEATURES WILL TAP INTO 1000-1500 J/KG OF CAPE AND -2 TO -
4 LI/S WHICH SHOULD BE ENOUGH FOR THUNDERSTORM DEVELOPMENT. THEREFORE
WILL STICK WITH THE 50 POPS AT THIS TIME GIVEN THE MOISTURE...
INSTABILITY...AND LIFT AVAILABLE.

THE ACTUAL COLD FRONT WILL MOVE THROUGH THE CWA SATURDAY NIGHT WITH SOME
LINGERING SHOWERS AND THUNDERSTORMS SUNDAY MORNING. HOWEVER THE GFS IS
NOW CLEARING OUT THE PRECIPITATION FOR SUNDAY AFTERNOON OVER THE CWA SO
WILL LEAVE IT DRY.

THE REST OF THE EXTENDED IS FORECAST WITH LITTLE FAITH AS THE 12Z GFS IS
MUCH DIFFERENT FROM THE 00Z GFS SOLUTION. AGAIN THE GFS SEES FIT TO FLIP
FLOP SOLUTIONS AND PRECIPITATION CHANCES SO IN GENERAL WILL LEAVE THE
REST OF THE EXTENDED ALONE UNTIL THE MODELS CONVERGE ON A SOLUTION.
ALTHOUGH THE CANADIAN MODEL SEEMS TO BE CONVERGING ON A WET TUESDAY
ALONG WITH THE ECMWF WILL WAIT ANOTHER RUN TO SEE IF THESE MODELS ARE
CONSISTANT. PUT PRECIPITATION INTO WEDNESDAY AS EVERY MODEL SEEMS TO BE
PUTTING PRECIPITATION IN WITH AN APPROACHING LOW PRESSURE SYSTEM.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH NC/NE WI UNTIL 9 PM
WIZ005-010>013-018-019-021-073-074-
&&

KIECKBUSCH/KURIMSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 30, 10:15 AM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT WED JUN 30 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS OVER NORTHERN WISCONSIN THIS
AFTERNOON AND EVENING...AND FOR CENTRAL WISCONSIN THIS EVENING. THE
MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT.
A FEW SEVERE STORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 30, 8:00 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT WED JUN 30 2004

WIZ005-010>013-018-019-021-073-074-010215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-NORTHERN OCONTO-SOUTHERN OCONTO-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK AND
ANTIGO
900 PM CDT WED JUN 30 2004

THE SEVERE THUNDERSTORM WATCH FOR VILAS...ONEIDA...LINCOLN...FLORENCE...
FOREST...LANGLADE...MARINETTE AND OCONTO COUNTIES HAS BEEN CANCELLED.
THUNDERSTORMS HAVE WEAKENED OR MOVED OUT OF THE AREA.

RDM
WWW.CRH.NOAA.GOV/GRB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Winnebago

When
July 1, 12:00 AM CST to July 6, 11:30 AM CST
Where
Winnebago forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417013.